MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination showed the balloon had a rupture.Microscopic examination revealed that the balloon had a rupture at 9cm from the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 08oct2025.It was reported that balloon leak occurred.The target lesion was located in the thoracic aorta and subclavian artery.A 6.0mmx20mmx135cm (4f) sterling balloon catheter was selected for use in a thoracic aortic stent-graft implantation (branch revascularization).During the procedure, a boston scientific pressure pump was used to inject contrast agent into a balloon to pre-dilate the stent.Under balloon angiography, there was an obvious manifestation of contrast agent leakage.The procedure was completed with another of same device.There were no patient complications as a result of this event.However, device analysis revealed a rupture at 9cm from the tip.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).E1 - initial reporter email: added device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination showed the balloon had a rupture.Microscopic examination revealed that the balloon had a rupture at 9cm from the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23450035
Report Number2124215-2025-78430
Device Sequence Number8056584
Product Code DQY
UDI-Device Identifier08714729757252
UDI-Public(01)08714729757252(17)270617(10)34251443
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0034251443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight60 KG